MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-9218-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: dbs-ipg-r-mri, upn: (b)(4), model: db-1200-s, serial: (b)(4), lot: 737256.
 
Event or Problem Description
It was reported that the patient had a non-device related fall that resulted in a wound near the patient's non-boston scientific burr hole cover.The patient developed an infection at the non-boston scientific burr hole cover, lead, lead extension and the boston scientific m8 lead adapter site.The patient was administered antibiotics and underwent an explant procedure where the boston scientific lead adapter and the non-boston scientific devices were removed.During the procedure, a swab was taken at the boston scientific ipg site and it was also found to be positive for an infection.The patient underwent an additional surgical procedure where the ipg was explanted.The patient was stable post-operatively.The explanted m8 adapter and ipg will not be returned for analysis as the devices were kept by the medical facility.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: product family: dbs-ipg-r-mri, upn: m365db1200s0, model: db-1200-s, serial: (b)(6), lot: 737256.Product family: dbs-adapters, upn: m365db9218150, model: db-9218-15, serial: (b)(6), lot: 7010253.
 
Event or Problem Description
It was reported that the patient had a non-device related fall that resulted in a wound near the patient's non-boston scientific burr hole cover.The patient developed an infection at the non-boston scientific burr hole cover, lead, lead extension and the boston scientific m8 lead adapter site.The patient was administered antibiotics and underwent an explant procedure where the boston scientific lead adapter and the non-boston scientific devices were removed.During the procedure, a swab was taken at the boston scientific ipg site and it was also found to be positive for an infection.The patient underwent an additional surgical procedure where the ipg was explanted.The patient was stable post-operatively.The explanted m8 adapter and ipg will not be returned for analysis as the devices were kept by the medical facility.Additional information was received that a second lead extension was also explanted.The patient was healing well post-operatively.

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key11627296
Report Number3006630150-2021-01434
Device Sequence Number11562357
Product Code MHY
UDI-Device Identifier08714729905196
UDI-Public08714729905196
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/07/2020
Device Model NumberDB-9218-15
Device Catalogue NumberDB-9218-15
Device Lot Number7010178
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR